Alert archive / Wisconsin / River Flood Warnings in 2018
River Flood Warning 101, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Oct 9, 2018, 11:00 AM CDT for Richland County, Vernon County, Wisconsin. It took effect at Oct 9, 2018, 11:48 PM CDT. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 11:00 AM CDT (16:00 UTC)
- In effect from
- Oct 9, 2018, 11:48 PM CDT
- Expired
- Oct 12, 2018, 5:30 AM CDT
- In force
- 54 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 51 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kickapoo River at La Farge (LAFW3). The gauge peaked at 11.17 ft at Oct 10, 2018, 4:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05408000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
204 WGUS43 KARX 091600 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 1100 AM CDT Tue Oct 9 2018 .Flooding now expected along the entire Kickapoo River. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC103-123-100400- /O.NEW.KARX.FL.W.0101.181010T0448Z-181012T1030Z/ /LAFW3.1.ER.181010T0448Z.181010T1800Z.181011T1630Z.NO/ 1100 AM CDT Tue Oct 9 2018 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Kickapoo River at La Farge. * from this evening to late Thursday night. * At 9:00 AM Tuesday the stage was 7.6 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 12.5 feet by Wednesday. The river will fall below flood stage by Thursday morning. * Impact...At 12.0 feet...Agricultural land adjacent to the river is flooded and minor flooding affects some residences and commercial properties. Water may also go over Highway 131 south of La Farge near Ski Hill Road, and also over Winchell Valley Road at Bridge 8. && LAT...LON 4368 9057 4353 9064 4354 9070 4368 9061 $$ WIC103-123-100400- /O.NEW.KARX.FL.W.0102.181009T1942Z-181015T0130Z/ /VIOW3.2.ER.181009T1942Z.181011T0600Z.181014T0130Z.NO/ 1100 AM CDT Tue Oct 9 2018 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Kickapoo River at Viola. * from this afternoon to Sunday evening. * At 6:47 AM Tuesday the stage was 12.6 feet. * Flood stage is 14.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by early this afternoon and continue to rise to near 16.5 feet by Thursday morning. The river will fall below flood stage by Saturday evening. * Impact...At 16.5 feet...Highway 56 just east of Viola is closed due to flooding. && LAT...LON 4353 9064 4347 9066 4346 9072 4348 9073 4354 9070 $$ WIC023-100400- /O.NEW.KARX.FL.W.0103.181010T0742Z-181015T1800Z/ /SOGW3.1.ER.181010T0742Z.181011T1800Z.181014T1800Z.NO/ 1100 AM CDT Tue Oct 9 2018 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Kickapoo River at Soldiers Grove. * from late tonight to Monday afternoon. * At 10:33 AM Tuesday the stage was 10.1 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Wednesday morning and continue to rise to near 15.5 feet by Thursday. The river will fall below flood stage by Sunday. * Impact...At 14.0 feet...Water may begin to flood the park and campground area in the old section of town. && LAT...LON 4341 9077 4339 9077 4336 9081 4337 9085 4341 9079 $$ WIC023-100400- /O.NEW.KARX.FL.W.0104.181010T1800Z-181017T0300Z/ /STEW3.2.ER.181010T1800Z.181012T1200Z.181016T0900Z.NO/ 1100 AM CDT Tue Oct 9 2018 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Kickapoo River at Steuben. * from Wednesday afternoon to Tuesday October 16. * At 10:45 AM Tuesday the stage was 11.0 feet. * Flood stage is 12.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by Wednesday and continue to rise to near 14.0 feet by Friday morning. The river will fall below flood stage by Tuesday morning. * Impact...At 13.0 feet...Bridge Street near the gage begins to flood and Highway 179 may be threatened. && LAT...LON 4327 9082 4308 9085 4306 9092 4315 9091 4328 9086 $$
3 follow-up statements
975 WGUS83 KARX 100304 FLSARX Flood Statement National Weather Service La Crosse WI 1004 PM CDT Tue Oct 9 2018 .Flooding expected along portions of the Turkey River in northeast Iowa, the Kickapoo River in southwest Wisconsin, and the Trempealeau River in West Central Wisconsin. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC081-123-101804- /O.CON.KARX.FL.W.0099.000000T0000Z-181011T1100Z/ /ONTW3.1.ER.181009T0935Z.181009T1130Z.181010T1700Z.NO/ 1004 PM CDT Tue Oct 9 2018 The Flood Warning continues for The Kickapoo River at Ontario. * until Thursday morning...Or until the warning is cancelled. * At 8:00 PM Tuesday the stage was 14.6 feet. * Flood stage is 16.0 feet. * Forecast...The river is expected to rise to near flood stage Wednesday morning. && LAT...LON 4381 9051 4368 9057 4368 9061 4382 9061 $$ WIC103-123-101804- /O.EXT.KARX.FL.W.0101.181010T0800Z-181012T0600Z/ /LAFW3.1.ER.181010T0800Z.181010T1800Z.181011T1200Z.NO/ 1004 PM CDT Tue Oct 9 2018 The Flood Warning continues for The Kickapoo River at La Farge. * from late tonight to late Thursday night...Or until the warning is cancelled. * At 8:00 PM Tuesday the stage was 10.9 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Wednesday morning and continue to rise to near 12.4 feet by Wednesday. The river will fall below flood stage by Thursday morning. * Impact...At 12.0 feet...Agricultural land adjacent to the river is flooded and minor flooding affects some residences and commercial properties. Water may also go over Highway 131 south of La Farge near Ski Hill Road, and also over Winchell Valley Road at Bridge 8. && LAT...LON 4368 9057 4353 9064 4354 9070 4368 9061 $$ WIC103-123-101804- /O.EXT.KARX.FL.W.0102.000000T0000Z-181014T2230Z/ /VIOW3.2.ER.181010T0408Z.181011T1200Z.181013T2230Z.NO/ 1004 PM CDT Tue Oct 9 2018 The Flood Warning continues for The Kickapoo River at Viola. * until Sunday afternoon...Or until the warning is cancelled. * At 7:37 PM Tuesday the stage was 13.6 feet. * Flood stage is 14.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 16.4 feet by Thursday morning. The river will fall below flood stage by Saturday. * Impact...At 16.5 feet...Highway 56 just east of Viola is closed due to flooding. && LAT...LON 4353 9064 4347 9066 4346 9072 4348 9073 4354 9070 $$ WIC123-101804- /O.CON.KARX.FL.W.0097.000000T0000Z-181015T1200Z/ /REAW3.1.ER.181009T1440Z.181011T1800Z.181014T1800Z.NO/ 1004 PM CDT Tue Oct 9 2018 The Flood Warning continues for The Kickapoo River at Readstown. * until Monday morning...Or until the warning is cancelled. * At 9:00 PM Tuesday the stage was 12.1 feet. * Flood stage is 11.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 13.8 feet by Thursday. The river will fall below flood stage Sunday. * Impact...At 13.0 feet...Water is up to the bottom of the Charles Street Bridge. && LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073 $$ WIC023-101804- /O.EXT.KARX.FL.W.0103.181010T0916Z-181015T1800Z/ /SOGW3.1.ER.181010T0916Z.181012T0600Z.181014T1800Z.NO/ 1004 PM CDT Tue Oct 9 2018 The Flood Warning continues for The Kickapoo River at Soldiers Grove. * from late tonight to Monday afternoon...Or until the warning is cancelled. * At 5:55 PM Tuesday the stage was 11.6 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Wednesday morning and continue to rise to near 15.3 feet by Friday morning. The river will fall below flood stage by Sunday. * Impact...At 14.0 feet...Water may begin to flood the park and campground area in the old section of town. && LAT...LON 4341 9077 4339 9077 4336 9081 4337 9085 4341 9079 $$ WIC023-101804- /O.CON.KARX.FL.W.0098.000000T0000Z-000000T0000Z/ /GMIW3.2.ER.000000T0000Z.181012T0600Z.000000T0000Z.NO/ 1004 PM CDT Tue Oct 9 2018 The Flood Warning continues for The Kickapoo River at Gays Mills. * until further notice...Or until the warning is cancelled. * Flood stage is 13.0 feet. * Forecast...The river is forecast to rise to near 16.4 feet Friday morning. * Impact...At 15.0 feet...Moderate flooding is possible in and around Gays Mills. && LAT...LON 4336 9081 4327 9082 4328 9086 4337 9085 $$ WIC023-101804- /O.EXT.KARX.FL.W.0104.181010T1600Z-181017T0600Z/ /STEW3.2.ER.181010T1600Z.181013T0000Z.181016T1200Z.NO/ 1004 PM CDT Tue Oct 9 2018 The Flood Warning continues for The Kickapoo River at Steuben. * from Wednesday morning to Wednesday October 17...Or until the warning is cancelled. * At 9:45 PM Tuesday the stage was 11.5 feet. * Flood stage is 12.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by Wednesday morning and continue to rise to near 14.3 feet by Friday evening. The river will fall below flood stage by Tuesday morning. * Impact...At 13.0 feet...Bridge Street near the gage begins to flood and Highway 179 may be threatened. && LAT...LON 4327 9082 4308 9085 4306 9092 4315 9091 4328 9086 $$ WIC011-121-101804- /O.EXT.KARX.FL.W.0105.181011T0000Z-181015T1424Z/ /DDGW3.1.ER.181011T0000Z.181013T0600Z.181014T2024Z.NO/ 1004 PM CDT Tue Oct 9 2018 The Flood Warning continues for The Trempealeau River at Dodge. * from Wednesday evening to Monday morning...Or until the warning is cancelled. * At 9:45 PM Tuesday the stage was 7.5 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Wednesday evening and continue to rise to near 10.7 feet by Saturday morning. The river will fall below flood stage by Sunday. * Impact...At 9.5 feet...The entrance road to the Trempealeau National Wildlife Refuge is flooded. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ IAC043-101804- /O.EXT.KARX.FL.W.0100.000000T0000Z-181014T0112Z/ /EKDI4.1.ER.181009T1348Z.181011T0000Z.181013T0712Z.NO/ 1004 PM CDT Tue Oct 9 2018 The Flood Warning continues for The Turkey River at Elkader. * until Saturday evening...Or until the warning is cancelled. * At 9:45 PM Tuesday the stage was 13.1 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 15.2 feet by Wednesday evening. The river will fall below flood stage Saturday morning. && LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161 $$ IAC043-101804- /O.EXT.KARX.FL.W.0096.000000T0000Z-181013T2200Z/ /GRBI4.2.ER.181008T1507Z.181011T0000Z.181013T0400Z.NO/ 1004 PM CDT Tue Oct 9 2018 The Flood Warning continues for The Turkey River at Garber. * until Saturday afternoon...Or until the warning is cancelled. * At 9:15 PM Tuesday the stage was 20.1 feet. * Flood stage is 17.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 22.0 feet by Wednesday evening. The river will fall below flood stage Friday evening. * Impact...At 19.0 feet...County Road X3C at the south end of Garber becomes inundated. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$ IAC005-101804- /O.CON.KARX.FL.W.0107.181010T1400Z-181012T0600Z/ /DCHI4.1.ER.181010T1400Z.181010T1800Z.181011T1200Z.NO/ 1004 PM CDT Tue Oct 9 2018 The Flood Warning continues for The Upper Iowa River at Dorchester Hwy 76. * from Wednesday morning to late Thursday night...Or until the warning is cancelled. * At 9:00 PM Tuesday the stage was 13.0 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Wednesday morning and continue to rise to near 14.2 feet by Wednesday. The river will fall below flood stage by Thursday morning. * Impact...At 14.0 feet...Lowland agricultural areas begin to flood. && LAT...LON 4350 9125 4343 9123 4339 9152 4334 9161 4341 9161 $$
634 WGUS83 KARX 100837 FLSARX Flood Statement National Weather Service La Crosse WI 337 AM CDT Wed Oct 10 2018 .Recent rains have resulted in flooding along the Kickapoo River in southwest Wisconsin. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC081-123-102337- /O.CON.KARX.FL.W.0099.000000T0000Z-181011T1100Z/ /ONTW3.1.ER.181009T0935Z.181009T1130Z.181010T1700Z.NO/ 337 AM CDT Wed Oct 10 2018 The Flood Warning continues for The Kickapoo River at Ontario. * until Thursday morning...Or until the warning is cancelled. * At 2:00 AM Wednesday the stage was 15.7 feet. * Flood stage is 16.0 feet. * Forecast...The river is expected to rise to near flood stage this morning. && LAT...LON 4381 9051 4368 9057 4368 9061 4382 9061 $$ WIC103-123-102337- /O.CON.KARX.FL.W.0101.000000T0000Z-181012T0600Z/ /LAFW3.1.ER.181010T1617Z.181011T0000Z.181011T1200Z.NO/ 337 AM CDT Wed Oct 10 2018 The Flood Warning continues for The Kickapoo River at La Farge. * until late Thursday night...Or until the warning is cancelled. * At 2:00 AM Wednesday the stage was 11.0 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 12.5 feet by this evening. The river will fall below flood stage by Thursday morning. * Impact...At 12.0 feet...Agricultural land adjacent to the river is flooded and minor flooding affects some residences and commercial properties. Water may also go over Highway 131 south of La Farge near Ski Hill Road, and also over Winchell Valley Road at Bridge 8. && LAT...LON 4368 9057 4353 9064 4354 9070 4368 9061 $$ WIC103-123-102337- /O.CON.KARX.FL.W.0102.000000T0000Z-181014T2230Z/ /VIOW3.2.ER.181010T0359Z.181011T1200Z.181013T2230Z.NO/ 337 AM CDT Wed Oct 10 2018 The Flood Warning continues for The Kickapoo River at Viola. * until Sunday afternoon...Or until the warning is cancelled. * At 7:37 PM Tuesday the stage was 13.6 feet. * Flood stage is 14.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by yesterday evening and continue to rise to near 16.4 feet by Thursday morning. The river will fall below flood stage by Saturday. * Impact...At 16.5 feet...Highway 56 just east of Viola is closed due to flooding. && LAT...LON 4353 9064 4347 9066 4346 9072 4348 9073 4354 9070 $$ WIC123-102337- /O.CON.KARX.FL.W.0097.000000T0000Z-181015T1200Z/ /REAW3.1.ER.181009T1440Z.181011T1800Z.181014T1800Z.NO/ 337 AM CDT Wed Oct 10 2018 The Flood Warning continues for The Kickapoo River at Readstown. * until Monday morning...Or until the warning is cancelled. * At 3:00 AM Wednesday the stage was 12.2 feet. * Flood stage is 11.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 13.8 feet by Thursday. The river will fall below flood stage Sunday. * Impact...At 13.0 feet...Water is up to the bottom of the Charles Street Bridge. && LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073 $$ WIC023-102337- /O.EXT.KARX.FL.W.0103.181010T0835Z-181015T1800Z/ /SOGW3.1.ER.181010T0827Z.181012T0600Z.181014T1800Z.NO/ 337 AM CDT Wed Oct 10 2018 The Flood Warning continues for The Kickapoo River at Soldiers Grove. * from early this morning to Monday afternoon...Or until the warning is cancelled. * At 5:55 PM Tuesday the stage was 11.6 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 15.3 feet by Friday morning. The river will fall below flood stage by Sunday. * Impact...At 14.0 feet...Water may begin to flood the park and campground area in the old section of town. && LAT...LON 4341 9077 4339 9077 4336 9081 4337 9085 4341 9079 $$ WIC023-102337- /O.CON.KARX.FL.W.0098.000000T0000Z-000000T0000Z/ /GMIW3.2.ER.000000T0000Z.181012T0600Z.000000T0000Z.NO/ 337 AM CDT Wed Oct 10 2018 The Flood Warning continues for The Kickapoo River at Gays Mills. * until further notice...Or until the warning is cancelled. * Flood stage is 13.0 feet. * Forecast...The river is forecast to rise to near 16.4 feet Friday morning. * Impact...At 15.0 feet...Moderate flooding is possible in and around Gays Mills. && LAT...LON 4336 9081 4327 9082 4328 9086 4337 9085 $$ WIC023-102337- /O.CON.KARX.FL.W.0104.181010T1600Z-181017T0600Z/ /STEW3.2.ER.181010T1600Z.181013T0000Z.181016T1200Z.NO/ 337 AM CDT Wed Oct 10 2018 The Flood Warning continues for The Kickapoo River at Steuben. * from this morning to Wednesday October 17...Or until the warning is cancelled. * At 2:45 AM Wednesday the stage was 11.6 feet. * Flood stage is 12.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 14.3 feet by Friday evening. The river will fall below flood stage by Tuesday morning. * Impact...At 13.0 feet...Bridge Street near the gage begins to flood and Highway 179 may be threatened. && LAT...LON 4327 9082 4308 9085 4306 9092 4315 9091 4328 9086 $$
505 WGUS83 KARX 101540 FLSARX Flood Statement National Weather Service La Crosse WI 1040 AM CDT Wed Oct 10 2018 .Flood warnings are cancelled along the Kickapoo at Ontario and La Farge. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC081-123-101610- /O.CAN.KARX.FL.W.0099.000000T0000Z-181011T1100Z/ /ONTW3.1.ER.181009T0935Z.181009T1130Z.000000T0000Z.NO/ 1040 AM CDT Wed Oct 10 2018 The Flood Warning is cancelled for The Kickapoo River at Ontario. * At 8:00 AM Wednesday the stage was 12.2 feet. * Flood stage is 16.0 feet. * Forecast...The river will continue to fall over the next several days. $$ WIC103-123-101610- /O.CAN.KARX.FL.W.0101.000000T0000Z-181012T0600Z/ /LAFW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1040 AM CDT Wed Oct 10 2018 The Flood Warning is cancelled for The Kickapoo River at La Farge. * At 9:00 AM Wednesday the stage was 10.9 feet. * Flood stage is 12.0 feet. * Forecast...The river will crest below flood stage with a value of 11.5 feet today. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Oct 9, 6:30 AM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Oct 9, 6:30 AM CDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
630 AM CDT Tue Oct 9 2018
.SHORT TERM...(Today and tonight)
Issued at 325 AM CDT Tue Oct 9 2018
Water vapor imagery early today continued to show amplified
meridional flow across the area with strong ridging centered off the
Mid-Atlantic coast. Deep southerly flow continues to advect a steady
stream of anomalous moisture into the area with precipitable water
anomalies remaining 2 to 3 standard deviations above average for
this time of year. A surface boundary stretches from KS northeast
towards the UP of Michigan.
This morning a few shortwave troughs and associated low-level
moisture transport within the frontal zone will continue to
provide support for showers and isolated storms lifting northeast
across the area, with the focus from north-central IA through
north-central WI. The frontal boundary will not move much through
tonight with the synoptic flow regime relatively unchanged.
Another shortwave trough and slug of stronger moisture transport
will arrive later this afternoon and this evening with more
widespread showers and storms returning. This will be the favored
time period for additional heavier rains. See the hydro section
below for more details. With portions of northeast IA through
southwest WI in the warm sector and the RAP/NAM showing up to 1000
to 2000 J/kg of MLCAPE around 40 kts of 0-3 km shear and
increasing 0-1 km shear this evening as the low-level jet
increases, certainly will have to watch for potential severe
storms in this area late afternoon into the evening. Damaging
winds and possibly an isolated tornado are the main threats. With
the front draped across the area today, highs will range from near
60 over parts of SE MN into NC WI to the upper 70s in SW WI.
.LONG TERM...(Wednesday through Monday)
Issued at 325 AM CDT Tue Oct 9 2018
Guidance is a tad slower in lifting the main upper wave and surface
low across the Upper Mississippi Valley on Wednesday, consequently
keeping rain chances going into the day with some storms possible
ahead of the front. By evening, the cold front will have cleared
the area with the low moving towards Lake Superior. This should
finally put an end to most of the rain over the area.
Strong cold advection will take hold behind the front Wednesday into
Wednesday night as 850 mb temps plummet from 12-15C 12Z Wed to
around -5C by early Thursday. A period of strong, gusty northwest
winds are expected with the surge of cold advection Wed
afternoon/evening with temps falling into the 30s by Thursday
morning. A few showers could linger over northern WI Wed night as
the low pulls away.
Thursday will be a brisk, chilly day with some lingering low
stratocu, gusty northwest winds, and highs stuck in the 40s. Gradual
clearing is expected as surface high pressure builds in from the
west. Thursday night continues to look like a cold night with the
surface high approaching. Lows should fall into the 20s to low 30s
over the area. There will be, however, some increase in mid/high
clouds overnight ahead of another upper trough approaching from the
northwest. With the surface high sliding across the area on Friday,
expect another dry and chilly day, despite the upper trough passage.
Dry conditions with shortwave ridging are expected for at least
most of Saturday ahead of an upper trough that will approach by
late in the weekend into early next week. The trough passage will
be accompanied by some precip chances late Saturday into Monday,
although models differ on the evolution of the upper trough and
surface reflection. Some snow could even mix in by Sunday night.
Cooler than average temps will persist through early next week
with highs in the 40s to low 50s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 630 AM CDT Tue Oct 9 2018
Very challenging forecast, highlighted by positioning of frontal
boundary and varying cloud/vsby impacts on either side of it.
Cigs/vsbys: KRST currently to the west of a warm front with LIFR/IFR
conditions as a result. Expect these conditions to continue through
tonight. Vsby could bob up on and down, but generally expecting some
restrictions either from rain or fog. KLSE is right on this front -
with low cigs north/west of it and VFR south of there. Same goes for
vsby. Latest meso models hinting that KLSE could get more into the
warm sector with the front inching north and west - moreso late this
afternoon/evening. This would shift KLSE back to VFR for a time
before dropping back into MVFR/IFR later in the night. With
confidence shaky in how the front will layup/move today, not a lot
of confidence in timing or any improvements. Going to hold with mvfr
now, but anticipate amendments/updates as conditions warrant.
WX: on and off showers today, with an increasing threat for storms
later this afternoon/evening. Meso model trends in the HRRR/Hopwrf
suggest KLSE could be mostly dry into early afternoon. Overnight
period could end up dry for the TAF sites before another round of
rain Wed morning as the mean upper level trough swings through.
Winds: big challenge here as position of warm front and then
eventual cold front swing winds back and forth. Going to side vrb to
southeast for KLSE for now and keep KRST northwest. Expect updates
later. In addition, see a potential short window for LLWS later
tonight as low level jet streaks overhead. Model differences between
the NAM (strong) and the GFS (not so much) keep confidence low
enough to monitor for now, add later if needed.
&&
.HYDROLOGY...
Issued at 325 AM CDT Tue Oct 9 2018
Conditions will remain favorable for locally heavy rainfall into
Wednesday with anomalous moisture (pwats near or above 1.5 inches)
for early October and several upper impulses riding along a
relatively stationary boundary draped across the area. Additional
rainfall of 1 to 3 inches is possible through Wednesday, with
locally higher amounts. The highest amounts are favored from
parts of northeast IA through southeast MN and northwest WI,
with the heaviest rains expected late this afternoon into tonight.
The combined effects of rainfall over the past few days and the
expected rainfall will lead to rising river levels with minor to
moderate flooding possible on some area rivers over the coming
days. While the greatest impacts look to be on rivers and streams,
some urban flooding or localized flash flooding could develop this
evening, especially if thunderstorms repeat over the same area. A
Flood Watch has been expanded to include the entire area through
tonight. A trend towards drier weather is expect beginning later
Wednesday as a cold front moves through.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Wednesday morning for WIZ017-029-032>034-
041>044-053>055-061.
MN...Flood Watch through Wednesday morning for MNZ079-086>088-
094>096.
IA...Flood Watch through Wednesday morning for IAZ008>011-018-019-
029- 030.
&&
SHORT TERM...JM
LONG TERM...JM
AVIATION...Rieck
HYDROLOGY...JMHazardous weather outlook, Oct 9, 3:50 AM CDT, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 350 AM CDT Tue Oct 9 2018 IAZ008-MNZ079-086>088-094-095-WIZ017-029-032>034-101200- Mitchell-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Taylor-Clark- Buffalo-Trempealeau-Jackson- 350 AM CDT Tue Oct 9 2018 This Hazardous Weather Outlook is for parts of northeast Iowa, southeast Minnesota and western into north-central Wisconsin. .DAY ONE...Today and Tonight A Flood Watch is in effect. Rainfall will result in rises on some rivers and streams. Flooding is possible. Isolated thunderstorms also possible, mainly this afternoon into tonight. Gusty winds and heavy rain are the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Periods of rain with scattered storms Wednesday. Many rivers and streams are on the rise and some could flood. Elevated water levels and some flooding will continue through late week. Widespread freezing temperatures are expected Friday morning. .SPOTTER INFORMATION STATEMENT... Rainfall and any reports of flooding are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ009>011-018-019-029-030-MNZ096-WIZ041>044-053>055-061-101200- Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-Clayton- Houston-La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland- Grant- 350 AM CDT Tue Oct 9 2018 This Hazardous Weather Outlook is for portions of northeast Iowa, southeast Minnesota, and southwest into central Wisconsin. .DAY ONE...Today and Tonight Flood Watch in effect. Scattered storms this afternoon into the evening. A few could be strong with isolated severe storms possible. Threats include damaging winds and isolated tornadoes. Locally heavy rain could lead to flooding in areas that are saturated from previous rains. Many rivers and streams are also on the rise and some could flood. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Periods of rain with scattered storms Wednesday. Many rivers and streams are on the rise and some could flood. Elevated water levels and some flooding will continue through late week. Widespread freezing temperatures are expected Friday morning. .SPOTTER INFORMATION STATEMENT... Rainfall and any severe or flooding reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck/JAM
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 9:04 PM CDT | River Flood Warning | ARX | Vernon | 6 days |
| Oct 8, 9:04 PM CDT | River Flood Warning | ARX | Crawford | 7 days |
| Oct 9, 5:26 AM CDT | River Flood Warning | ARX | Monroe, Vernon | 29 hr |
| Oct 9, 11:00 AM CDT | River Flood Warning | ARX | Richland, Vernon | 5 days |
| Oct 9, 11:00 AM CDT | River Flood Warning | ARX | Crawford | 6 days |
| Oct 9, 11:00 AM CDT | River Flood Warning | ARX | Crawford | 7 days |
| Oct 9, 11:58 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 6 days |
| Oct 9, 2:39 PM CDT | Special Weather Statement | ARX | Grant | 36 min |
| Oct 9, 2:46 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 39 min |
| Oct 9, 4:36 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 39 min |
| Oct 9, 5:08 PM CDT | Special Weather Statement | ARX | Adams, Crawford, Juneau, Monroe, Richland, Vernon | 82 min |
Nearby
River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.